Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 2, NWS Amarillo, TX

February 22, 201920 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Feb 22, 2019, 3:11 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 23, 2019, 6:00 AM CST. It was in force for 9 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2019, 3:11 PM CST (21:11 UTC)
In effect from
Feb 23, 2019, 6:00 AM CST
Expired
Feb 23, 2019, 2:54 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 7:00 AM CSTSNOW 1Texline, TX
Feb 23, 8:00 AM CSTSNOW 24 Nne Black Mesa Park, OK
Feb 23, 9:28 AM CSTHIGH SUST WINDS 433 Sw Dalhart, TX
Feb 23, 10:00 AM CSTHIGH SUST WINDS 413 Sse Boise City, OK
Feb 23, 10:05 AM CSTNON-TSTM WND GST 593 Sw Dalhart, TX
Feb 23, 10:15 AM CSTHIGH SUST WINDS 4013 Ssw Perico, TXCWOP STATION FW0609
Feb 23, 10:15 AM CSTHIGH SUST WINDS 4013 Ssw Perico, TXCWOP STATION FW0609.
Feb 23, 10:15 AM CSTHIGH SUST WINDS 415 Ene Hereford, TX
Feb 23, 10:20 AM CSTHIGH SUST WINDS 432 Wnw Hereford, TX
Feb 23, 10:25 AM CSTHIGH SUST WINDS 405 Wsw Ware, TXCWOP STATION FW2804
Feb 23, 10:25 AM CSTHIGH SUST WINDS 405 Wsw Ware, TXCWOP STATION FW2804.
Feb 23, 11:00 AM CSTNON-TSTM WND GST 606 Ene Amarillo, TX
Feb 23, 11:03 AM CSTHIGH SUST WINDS 4315 Nnw Amarillo, TX
Feb 23, 11:03 AM CSTNON-TSTM WND GST 5815 Nnw Amarillo, TX
Feb 23, 11:12 AM CSTHIGH SUST WINDS 447 Sse Amarillo, TX
Feb 23, 11:13 AM CSTHIGH SUST WINDS 4811 Wnw Bootleg, TX
Feb 23, 11:14 AM CSTNON-TSTM WND GST 606 Ene Amarillo, TX
Feb 23, 11:15 AM CSTHIGH SUST WINDS 4012 Ne Eva, OK
Feb 23, 11:18 AM CSTHIGH SUST WINDS 436 Ene Amarillo, TX
Feb 23, 11:33 AM CSTHIGH SUST WINDS 463 Nne Umbarger, TX
Feb 23, 11:35 AM CSTHIGH SUST WINDS 433 W Dumas, TX
Feb 23, 11:35 AM CSTHIGH SUST WINDS 491 Nnw Stinnett, TX
Feb 23, 11:36 AM CSTNON-TSTM WND GST 581 Nnw Stinnett, TX
Feb 23, 11:50 AM CSTHIGH SUST WINDS 403 W Dozier, TX
Feb 23, 12:00 PM CSTHIGH SUST WINDS 411 Ssw Panhandle, TX
Feb 23, 12:08 PM CSTHIGH SUST WINDS 4112 Sw Claude, TX
Feb 23, 12:09 PM CSTHIGH SUST WINDS 454 E Palo Duro (Ja), TX
Feb 23, 12:10 PM CSTHIGH SUST WINDS 442 E Goodwell, OK
Feb 23, 12:12 PM CSTHIGH SUST WINDS 471 Nw Palo Duro Reservoi, TX
Feb 23, 12:14 PM CSTHIGH SUST WINDS 462 Nw Lake Mcclellan, TX
Feb 23, 12:15 PM CSTHIGH SUST WINDS 4026 Nw Miami, TX
Feb 23, 12:17 PM CSTHIGH SUST WINDS 442 W Guymon, OK
Feb 23, 12:21 PM CSTHIGH SUST WINDS 50Goodnight, TX
Feb 23, 12:21 PM CSTNON-TSTM WND GST 59Goodnight, TX
Feb 23, 12:35 PM CSTHIGH SUST WINDS 433 Ene Perryton, TX
Feb 23, 12:45 PM CSTHIGH SUST WINDS 401 Ene Mclean, TX
Feb 23, 1:14 PM CSTHIGH SUST WINDS 406 E Canadian, TX
Feb 23, 2:40 PM CSTSNOW 1Stratford, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS74 KAMA 222111
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
311 PM CST Fri Feb 22 2019

TXZ011>020-317-231215-
/O.UPG.KAMA.HW.A.0002.190223T1200Z-190224T0000Z/
/O.NEW.KAMA.HW.W.0002.190223T1200Z-190224T0000Z/
Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-
Donley-Collingsworth-Palo Duro Canyon-
Including the cities of Vega, Amarillo, Panhandle, White Deer, 
Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, 
Wellington, and Palo Duro Canyon
311 PM CST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect from 6 AM to 6 PM CST Saturday. The
High Wind Watch is no longer in effect.

* Timing...From 6 AM Saturday morning through 6 PM Saturday 
  evening.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

TXZ001>010-231215-
/O.NEW.KAMA.HW.W.0002.190223T1200Z-190224T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, 
Borger, Miami, and Canadian
311 PM CST Fri Feb 22 2019

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect from 6 AM to 6 PM CST Saturday.

* Timing...From 6 AM Saturday morning through 6 PM Saturday 
  evening.

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility...
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

Ferguson
5 follow-up statements
076 
WWUS74 KAMA 230124
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
724 PM CST Fri Feb 22 2019

TXZ003>005-008>010-013>015-018>020-231230-
/O.NEW.KAMA.FG.Y.0010.190223T0124Z-190223T1200Z/
/O.CON.KAMA.HW.W.0002.190223T1200Z-190224T0000Z/
Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Carson-
Gray-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Borger, Miami, Canadian, Panhandle, White Deer,
Pampa, Shamrock, Wheeler, Claude, Clarendon, and Wellington
724 PM CST Fri Feb 22 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

The National Weather Service in Amarillo has issued a Dense Fog
Advisory, which is in effect until 6 AM CST Saturday for the
eastern half of the Texas Panhandle.

* Timing...The Dense Fog Advisory is in effect until 6 AM
  Saturday. The High Wind Warning is from 6 AM Saturday morning 
  through 6 PM Saturday evening. 

* Winds...Southeast 10 to 20 mph tonight, becoming northwest 35 to
  45 mph with gusts up to 65 mph after 6 AM Saturday

* VISIBILITY...Falling to around 1/4 mile in dense fog tonight.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

If driving...slow down...use your low beam headlights...and leave
plenty of distance ahead of you.

&&

$$

TXZ001-002-006-007-011-012-016-017-317-231230-
/O.CON.KAMA.HW.W.0002.190223T1200Z-190224T0000Z/
Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith-Randall-
Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Hartley, Channing, 
Dumas, Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon
724 PM CST Fri Feb 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

* Timing...From 6 AM Saturday morning through 6 PM Saturday 
  evening. 

* Winds...Northwest 35 to 45 mph with gusts up to 65 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

Cockrell
517 
WWUS74 KAMA 231242
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
642 AM CST Sat Feb 23 2019

TXZ001>020-317-232100-
/O.CON.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, 
Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, 
Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, 
Wellington, and Palo Duro Canyon
642 AM CST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR ALL OF THE TEXAS PANHANDLE...

* Timing...Through 6 PM CST today. 

* Winds...Northwest winds will increase to 30 to 40 mph with gusts
  to around 60 mph by mid to late this morning and continue into
  the mid afternoon hours, then diminish towards sunset today.

* Impacts...High winds can blow down small outbuildings and break
  limbs. Sudden wind gusts can cause drivers to lose control...especially
  in lightweight or high profile vehicles. Strong winds can cause
  blowing dust...reducing visibility... and cause flying debris. 
  Isolated power outages could be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the possibility
of flying debris or downed power lines. People should secure loose
outdoor items.

&&

$$

02
022 
WWUS74 KAMA 231736
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1136 AM CST Sat Feb 23 2019

OKZ001-002-240000-
/O.EXA.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Cimarron-Texas-
Including the cities of Boise City, Keyes, and Guymon
1136 AM CST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect until 6 PM CST this evening.

* Timing...Through 6 PM CST today.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and break
  limbs. Sudden wind gusts can cause drivers to lose control...
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust...reducing visibility... and cause flying
  debris. Isolated power outages could be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

TXZ001>020-317-240000-
/O.CON.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Dalhart, Stratford, Spearman, Gruver, 
Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, 
Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, 
Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, 
Wellington, and Palo Duro Canyon
1136 AM CST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* Timing...Through 6 PM CST today.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$
209 
WWUS74 KAMA 231903
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
103 PM CST Sat Feb 23 2019

OKZ003-240000-
/O.EXA.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Beaver-
Including the cities of Beaver and Forgan
103 PM CST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Amarillo has issued a High Wind
Warning, which is in effect until 6 PM CST this evening.

* Timing...Through 6 PM CST today.

* Winds...Northwest 25 to 35 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$

OKZ001-002-TXZ001>020-317-240000-
/O.CON.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-
Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-
Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, 
Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, 
Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, 
Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
103 PM CST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* Timing...Through 6 PM CST today.

* Winds...Northwest 25 to 35 mph with gusts up to 60 mph.

* Impacts...High winds can blow down small outbuildings and 
  break limbs. Sudden wind gusts can cause drivers to lose 
  control... especially in lightweight or high profile vehicles. 
  Strong winds can cause blowing dust...reducing visibility... 
  and cause flying debris. Isolated power outages could be 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise extreme caution...especially those in
lightweight or high profile vehicles. Stay alert for the
possibility of flying debris or downed power lines. People should
secure loose outdoor items.

&&

$$
344 
WWUS74 KAMA 232054
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
254 PM CST Sat Feb 23 2019

OKZ001>003-TXZ001>020-317-232200-
/O.CAN.KAMA.HW.W.0002.000000T0000Z-190224T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
254 PM CST Sat Feb 23 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Amarillo has cancelled the High
Wind Warning.

Winds are expected to remain below high wind warning criteria.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 22, 11:34 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 22, 11:34 AM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1134 AM CST Fri Feb 22 2019

.AVIATION...18Z TAFS...
Highly active and messy aviation forecast over the next 24 hours.
IFR stratus is predominant across the Panhandles to begin the
period. Expect this to erode west to east this afternoon giving a
reprieve to all TAF sites. Tonight, vigorous storm system
approaches from the west, allowing ceilings to once again lower
and allowing for likely precipitation to occur at all TAF sites,
with AMA most likely to receive rain while the other TAF sites
deal primarily with snow. The final few hours of the TAF period
will see winds begin to ramp up, with 40 knot gusts becoming
possible at all sites. Due to amount of detail in first 18 hours
of this TAF period, did not include exact details on late period
winds in this update.

Ferguson

&&

.PREV DISCUSSION... /Issued 521 AM CST Fri Feb 22 2019/

DISCUSSION...
A challenging and difficult forecast is in store for today and
Saturday before much quieter weather returns for Sunday through
Thursday.

A vigorous upper level storm system currently affecting the
southwest states is forecast to track east and northeast across
the southern and central plains states later tonight and
Saturday. This low pressure system will bring a variety of weather
to the forecast area during the next 24 to 36 hours.

For today, low clouds and patchy fog have developed across much
of the area courtesy of low level southeast winds. The low clouds
and patchy fog should erode later this morning across western and
central sections of the region, but should hang tough across the
eastern zones. Warmest max temps overall should be in the far
western zones with coolest max temp values foreseen over the
eastern sections. Also, patchy drizzle may occur this morning.

For tonight and Saturday, expect multiple weather elements to
impact the OK and TX Panhandles, including rain showers, isolated
thunderstorms, light snow, a mix of light rain and light snow,
patchy blowing snow, areas of blowing dust, and strong winds.
Through midnight tonight the precipitation should be all liquid.
Then precipitation should gradually change over to light snow
after midnight tonight across northwest parts of the area, with a
transition to a mix of light rain and light snow over central
sections, and remaining all liquid across roughly the ecntrl and
sern TX Panhandle. Models disagree still on the projected track
of this storm system. The GFS has the overall furthest north track
while the ECMWF, Canadian, and NAM models suggest a track that is
a bit further south to around the I-40 corridor and then northeast
into northwest OK by 18Z Saturday. Have leaned with the model
majority solution for this fcst pckg. That said, it appears the
southern TX Panhandle will begin to get dry slotted Saturday
morning, with northern sections having the overall highest pops.
Quite windy conditions will develop later Saturday as the upper
level storm system advances northeast across the southern and
central plains states. Left High Wind Watch intact for srn TX
Panhandle on Saturday. Later shifts may need to consider expanding
northward if necessary. Also, patchy blowing snow may develop
across northwest and perhaps north central zones, with areas of
blowing dust possible across srn TX Panhandle, especially if
rainfall amounts end up on the light side. Rapidly improving
conditions are expected by sunset Saturday evening. Confidence
remains very low on snowfall accumulations and exactly where they
might occur. Therefore, no winter weather highlights were issued
with this fcst pckg. As the storm system gets closer later today
and models begin to align in better agreement with the projected
track, then later shifts may need to consider issuance of winter
weather highlights if warranted. A return to dry weather is
forecast from Sunday through Thursday. Utilized Superblend model
consensus for all weather elements during this time period as most
time and effort was spend in the first 5 periods of this fcst
pckg.

02

&&

.AMA Watches/Warnings/Advisories...
TX...Dense Fog Advisory until noon CST today for the following zones:
     Armstrong...Carson...Collingsworth...Deaf Smith...Donley...
     Gray...Oldham...Palo Duro Canyon...Potter...Randall...
     Wheeler.

     High Wind Watch from Saturday morning through Saturday afternoon
     for the following zones: Armstrong...Carson...
     Collingsworth...Deaf Smith...Donley...Gray...Oldham...Palo
     Duro Canyon...Potter...Randall...Wheeler.

OK...None.

&&

77/02
Hazardous weather outlook, Feb 22, 8:00 AM CST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
800 AM CST Fri Feb 22 2019

OKZ001>003-TXZ001>020-317-230200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
800 AM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Patchy fog is expected this morning across much of the Oklahoma
and Texas Panhandles with areas of dense fog expected across the
southern Texas Panhandle. Visibilities will likely be reduced to
between 2 and 3 miles, with the southern Texas Panhandle seeing
reductions down to a quarter mile or less.

Isolated thunderstorms will be possible tonight across the
Oklahoma and Texas Panhandles. If storms develop, they are
expected to remain below severe levels at this time.

Light snow is forecast to develop across the western Oklahoma
Panhandle and the northwest Texas Panhandle late tonight, with
snowfall accumulations around 1 inch possible. A mix of light rain
and light snow is anticipated across central sections of the
Oklahoma and Texas Panhandles late tonight, with snowfall
accumulations less than 1 inch expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Light snow is forecast to continue through Saturday morning across
the Oklahoma Panhandle and northwest Texas Panhandle, with a mix
of light rain and light snow across central sections of the Texas
Panhandle. Total snowfall accumulations of 1 to 2 inches will be
possible across much of the Oklahoma Panhandle and northwest
third of the Texas Panhandle, with less than 1 inch of total
snowfall accumulation expected over the southwest, south central,
and northeast Texas Panhandle. In addition, patchy blowing snow
may occur across parts of the Oklahoma Panhandle and northwest
third of the Texas Panhandle on Saturday.

Very windy conditions are expected Saturday across the Oklahoma
and Texas Panhandles. Sustained west to northwest winds of 30 to
40 mph with gusts between 50 and 60 mph are anticipated. A High
Wind Watch remains in effect on Saturday for the southern Texas
Panhandle. These strong winds may create areas of blowing dust
across the southern Texas Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:49 AM CSTDense Fog AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more4 hr
Feb 22, 3:09 PM CSTWinter Weather AdvisoryAMABeaver, Cimarron, Texas13 hr

Nearby

High Wind Warnings in Texas, 2019High Wind Warnings in Oklahoma, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.